MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC PROVENA CATHETER WITH SHERLOCK 3CG TIP POSITIONING SYSTEM (TPS) STYLET; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS POWERPICC PROVENA CATHETER WITH SHERLOCK 3CG TIP POSITIONING SYSTEM (TPS) STYLET; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and is pending evaluation.Results are expected soon.A lot history review (lhr) of reen1209 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported one of the rns had a defective mst wire yesterday.Once the wire was inserted through the needle, there seemed to be a "burr" on the wire - as the rn was moving the wire inside the patient's vein to confirm the vein pathway, it "did not feel right", therefore she attempted to remove the wire back through the needle.She was unable to remove it.She then decided it would be best to remove the needle and wire together instead of forcing the wire through the needle.She had difficulty removing the wire through the patient's skin, as if the wire was stuck.She could visualize the wire pulling on the patient's skin.Eventually she was able to remove the wire intact.The wire was inspected, and there is definitely a defect, that is visible, and palpable.There was no harm to the patient, with the exception of requiring a second stick.A new mst wire was used for the second stick.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, complaint and lot history review, applicable previous investigation(s), sample (if available), labeling, applicable manufacture records, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a damaged guidewire is confirmed; however, the exact cause is unknown.One 0.018 in.Nitinol guidewire was returned for evaluation.An initial visual observation showed use residue on the returned sample.The proximal end of the coiled wire appeared to be partially detached approximately 4.7 cm proximal to the distal tip of the guidewire.Some slight bends were observed in the coiled wire section of the guidewire near its distal end.A microscopic observation revealed the adhesive fillet was damaged and the proximal end of the coiled wire was detached at its tip.Many of the coils of the coiled wire were observed to be disjointed near the proximal end of the coiled section of the guidewire.While the exact cause of the damage observed in the returned guidewire could not be determined, possible causes include retraction of the guidewire against the bevel of the introducer needle and damage during manufacture, packaging, handling, or use.A lot history review (lhr) of reen1209 showed no other similar product complaint(s) from this lot number.

Brand Name
POWERPICC PROVENA CATHETER WITH SHERLOCK 3CG TIP POSITIONING SYSTEM (TPS) STYLET
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key10370866
Report Number3006260740-2020-02772
Device Sequence Number14226539
Product Code LJS
UDI-Device Identifier00801741112720
UDI-Public(01)00801741112720
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K053501
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2021
Device Model NumberN/A
Device Catalogue NumberS1385108D
Device Lot NumberREEN1209
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/28/2020
Event Location Hospital
Initial Date Received by Manufacturer 07/16/2020
Supplement Date Received by Manufacturer08/11/2020
Initial Report FDA Received Date08/05/2020
Supplement Report FDA Received Date08/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1